Alert archive / South Carolina / Frost Advisories in 2021
Frost Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Nov 4, 2021, 3:50 AM EDT for 7 counties in South Carolina. It took effect at Nov 5, 2021, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 3:50 AM EDT (07:50 UTC)
- In effect from
- Nov 5, 2021, 3:00 AM EDT
- Expired
- Nov 5, 2021, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
Counties Chesterfield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 51 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS72 KCAE 040750 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 350 AM EDT Thu Nov 4 2021 SCZ016-115-116-042100- /O.NEW.KCAE.FR.Y.0004.211105T0700Z-211105T1300Z/ Chesterfield-Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Indian Land, Lancaster, Elgin, and Lancaster Mill 350 AM EDT Thu Nov 4 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 33-37 will result in frost formation. * WHERE...Chesterfield, Northern Lancaster and Southern Lancaster Counties. * WHEN...From 3 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
365 WWUS72 KCAE 041746 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 146 PM EDT Thu Nov 4 2021 SCZ020>022-026-029-050400- /O.EXA.KCAE.FR.Y.0004.211105T0700Z-211105T1300Z/ Newberry-Fairfield-Kershaw-Saluda-Lee- Including the cities of Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, Ridge Spring, and Bishopville 146 PM EDT Thu Nov 4 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central South Carolina. * WHEN...From 3 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ SCZ016-115-116-050400- /O.CON.KCAE.FR.Y.0004.211105T0700Z-211105T1300Z/ Chesterfield-Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Indian Land, Lancaster, Elgin, and Lancaster Mill 146 PM EDT Thu Nov 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 33-37 will result in frost formation. * WHERE...Chesterfield, Northern Lancaster and Southern Lancaster Counties. * WHEN...From 3 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
534 WWUS72 KCAE 050237 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1037 PM EDT Thu Nov 4 2021 SCZ016-020>022-026-029-115-116-051300- /O.CON.KCAE.FR.Y.0004.211105T0700Z-211105T1300Z/ Chesterfield-Newberry-Fairfield-Kershaw-Saluda-Lee- Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, Ridge Spring, Bishopville, Indian Land, Lancaster, Elgin, and Lancaster Mill 1037 PM EDT Thu Nov 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central South Carolina. * WHEN...From 3 AM to 9 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
016 WWUS72 KCAE 050818 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 418 AM EDT Fri Nov 5 2021 SCZ016-020>022-026-029-115-116-051300- /O.CON.KCAE.FR.Y.0004.000000T0000Z-211105T1300Z/ Chesterfield-Newberry-Fairfield-Kershaw-Saluda-Lee- Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, Ridge Spring, Bishopville, Indian Land, Lancaster, Elgin, and Lancaster Mill 418 AM EDT Fri Nov 5 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central South Carolina. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
828 WWUS72 KCAE 051259 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 859 AM EDT Fri Nov 5 2021 SCZ016-020>022-026-029-115-116-051400- /O.EXP.KCAE.FR.Y.0004.000000T0000Z-211105T1300Z/ Chesterfield-Newberry-Fairfield-Kershaw-Saluda-Lee- Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Saluda, Ridge Spring, Bishopville, Indian Land, Lancaster, Elgin, and Lancaster Mill 859 AM EDT Fri Nov 5 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm this morning and frost conditions are ending. Therefore the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 4, 2:47 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 4, 2:47 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Columbia SC 247 AM EDT Thu Nov 4 2021 .SYNOPSIS... Ridge of high pressure continues building southward from the Ohio Valley with low pressure developing off the GA Coast. This will push cooler temperatures and moisture into the region resulting in patchy light rain and drizzle Thursday through Saturday. Some clearing expected late this weekend with moderating temperatures. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... Complex synoptic scenario playing out as high pressure near the Ohio Valley pushes cold air southward with weak low pressure beginning to develop offshore of GA. This combination will usher Atlantic moisture into the area along with cold air damming and colder temperatures. Cloud coverage continues to increase over the CWA with increasing stratus and strato cumulus. Light rain is moving into the upper CSRA and along the Upstate but very little has measured in our forecast area. Chances of rain will increase towards the central Midlands/CSRA towards daybreak, but rain rate will continue to be light. Amounts around a couple hundredths or less. Low temperatures will range from the low 40s near the cold air damming in the northwestern Midlands and Pee Dee to the upper 40s in the southern CSRA. && .SHORT TERM /8 AM THIS MORNING THROUGH FRIDAY NIGHT/... Fairly weak isentropic lift will be in place mainly in the NW forecast area early Thursday morning with a weak shortwave moving through, although the bulk of any upper level divergence will remain in the Upstate and north of the forecast area. With low clouds building across the area, light rain and drizzle is expected, strengthening an in situ wedge in place over the area. While measurable rain chances will decrease through the day as isentropic lift weakens, the wedge will remain in place with temperatures decreasing through much of the day with highs in the upper 40s northwest to low to mid-50s southeast. The deep SW flow in place aloft will likely transition to a more zonal flow by Thursday night which will allow some drier air to move into the mid-levels. Temperatures overnight have trended a bit lower as a result, although some lingering lower clouds and NE winds will limit radiational cooling with lows in the upper 30s and low 40s. High pressure will remain ridging into the area from the north Friday with drier air aloft leading to consensus of us breaking out of the wedge pattern. Blended guidance may be a little quick with this solution so have trended a bit slower in breaking up the clouds and a bit lower with highs which will recover into the mid to upper 50s. Cold advection will remain in place with a developing coastal low off of north Florida. With less deep moisture in place, expect Friday to remain dry across the entire area. Friday night once again temperatures drop into the 30s in the north but winds remain elevated which should limit frost development. Additional clouds will move in, mainly southeast along with low chances for rain in the south and southeast associated with this coastal low but most of the area is expected to remain dry. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A bit more run to run consistency in the coastal low moving NE and staying far enough offshore to limit any significant rain over the forecast area. Ensemble means keep the highest QPF associated with this system offshore and while there will be chances for rain Saturday in the eastern forecast area, ensemble means indicate QPF in the eastern forecast area around a tenth of an inch. The low will depart Sunday with recovering heights and high pressure settling over the forecast area with a moderating airmass. Dry airmass will remain in place through midweek with temperatures recovering to seasonal average. As a result, no real significant frost potential in the long term at this point. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... Winds remain around 5 kt which will prevent overnight fog issues. Stratus has moved over many of the TAF sites and will continue moving eastward, but currently the deck remains VFR. Rain chances will increase from the northwest overnight with some light periods of rain along DNL/AGS, but better chances will come later this morning as moisture advection increases over the area. Potential lowering of visibilities within any moderate rainfall. Ceilings will lower late in the morning/early afternoon at all TAF sites but better chances look to be at CAE/CUB where there will be deeper moisture. MVFR/IFR cigs by afternoon, with slow improvement towards the end of the TAF period. EXTENDED AVIATION OUTLOOK...Restrictions probable into Friday and possibly early Saturday due to cold air damming. Dry air will push into the Southeast late this weekend and early next week lowering the chances for restrictions. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Nov 3, 4:48 AM EDT, 23 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 448 AM EDT Wed Nov 3 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-040900- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 448 AM EDT Wed Nov 3 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in South Carolina, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.